Two people have now been reported dead among dozens of cases of synthetic marijuana users who've turned up to IL hospitals in recent weeks complaining of severe bleeding. Symptoms include coughing up blood, nose bleed, blood in the urine and bleeding gums, Arnold said.
"We continue to see the number of cases rise", IDPH Director Nirav D. Shah, M.D., J.D. said in a statement. Health officials remain with little clues as to what caused the drug contamination, although investigators are resuming their investigation.
There's not much information about the synthetic marijuana death, and Arnold said there won't be in order to protect the victim's identity.
Two of those people have died, IDPH has said.
If you have used the product and start experiencing severe, unexplained bleeding or bruising, or any reaction to using a synthetic cannabinoid, you should call 911 or go to an emergency room immediately, according to IDPH.
During that time, physicians treated 456 patients total for synthetic cannabinoid intoxications.
Laura Ingraham's advertisers are fleeing; Here's the list
Social media users exhausted of seeing Hogg, hearing Hogg or being lectured by Hogg, launched a campaign to "make him go away". The February 14 shooting at Marjory Stoneman Douglas High School (MSD) in Parkland, Florida, killed 17 students and staff...
"If you use synthetic drugs, you're playing Russian roulette with your life", Smith said.
There are now cases in at least eight Chicago-area communities including Cook County, Dupage County, Kane County, McLean County, Peoria County, Tazewell County and Will County.
From 2010 to 2015, the number of poisonings from toxic exposures surged across the United States, revealing 456 cases involving synthetic cannabinoids, according to a Morbidity and Mortality Weekly Report.
They consist of a mix of plant material - herbs or spices, hence the name - that have been sprayed with chemicals to mimic the effects of marijuana and other cannabinoids.
Since 2015 hundreds of people across the U.S. have overdosed and been hospitalized after smoking too much or bad batches of synthetic cannabis.
These chemicals are called cannabinoids because they are similar to chemicals found in the marijuana plant.
"Synthetic cannabinoids are part of a group of drugs called new psychoactive substances (NPS)".